Myopericarditis is a rare adverse event following mRNA COVID-19 vaccination that responds well to standard therapy with aspirin and colchicine.
Documents rare post-vaccine myocarditis in a young adult; leaves open incidence, causality, and surveillance needs.
We present the case of a healthy 29-year-old male with no significant medical history who presented with electrocardiogram findings consistent with pericarditis and elevated troponin levels, commonly seen in myocarditis, after receiving his second Pfizer-BioNTec vaccination for SARS-CoV-2 (severe acute respiratory syndrome coronavirus 2). The patient had significant clinical improvement shortly after receiving aspirin and colchicine and was discharged home with these medications. His laboratory findings returned to baseline less than 2 weeks after his illness. While this case highlights the importance of diagnosis, intervention selection, and treatment of myopericarditis amid ongoing global vaccination campaigns, it should be emphasized that the benefits of vaccination considerably outweigh the risks.
No takes yet. Share an insight, caveat, or question.
Walters et al. (2021) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: